MAUDE Adverse Event Report: ARTHREX, INC. FIBULOCK IMPLANT SYSTEM, STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ARTHREX, INC. FIBULOCK IMPLANT SYSTEM, STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number FIBULOCK IMPLANT SYSTEM, STERILE
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 06/02/2022 it was reported by a sales representative via sems that an ar-8973ds fibulock implant system had an issue.While performing the fibulock procedure on (b)(6) 2022, the surgeon had difficulty advancing the 6.2mm reamer over the 1.6mm wire, even while applying force.The 1.6mm wire snapped in the canal after having difficulty advancing the 6.2mm reamer and the surgeon had to bail to a plate.The wire fragment was left in the canal.The case was completed successfully.This was discovered during use with no impact to the patient.On (b)(6) 2022, the sales representative stated the following information via phone: the distal reamer 6.2mm was very difficult to advance into the distal fibula, not spinning very well.The guide wire snapped, the fragment was left in the canal, and the fracture was plated instead with an ar-8943bl or bs lock distal fibula plate, the exact part, and lot number were unknown.This resulted in a deviation from the intended procedure, and the case was completed successfully that way, and the patient was fine to date.The snapped part of the wire was left in the patient, and the rest of the complaint device was discarded by the facility.

Brand Name
FIBULOCK IMPLANT SYSTEM, STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key14744274
Report Number1220246-2022-05116
Device Sequence Number2215214
Product Code HSB
UDI-Device Identifier00888867303041
UDI-Public00888867303041
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K173656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFIBULOCK IMPLANT SYSTEM, STERILE
Device Catalogue NumberAR-8973DS
Device Lot Number14942294
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2022
Initial Report FDA Received Date06/20/2022
Date Device Manufactured03/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown